Alert archive / Arkansas / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

March 29, 2017Franklin County, Arkansas

NWS Tulsa, OK issued this special weather statement at Mar 29, 2017, 9:13 PM CDT for Franklin County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2017, 9:13 PM CDT (02:13 UTC)
Expired
Mar 29, 2017, 9:45 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 708 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
708 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

415 
WWUS84 KTSA 300213
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
913 PM CDT WED MAR 29 2017
 
ARZ020-300245-
Franklin AR-
913 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FRANKLIN COUNTY
UNTIL 945 PM CDT...

At 913 PM CDT, a strong thunderstorm was located 3 miles southwest of
Denning, moving northeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Altus...                          Denning...
Wiederkehr Village...             Alix...
Etna...                           

This includes Interstate 40 in Arkansas between mile markers 39 and
42.
 
A tornado watch remains in effect until midnight CDT for west central
Arkansas.

LAT...LON 3540 9371 3537 9376 3538 9376 3540 9379
      3542 9380 3534 9381 3541 9389 3556 9371
TIME...MOT...LOC 0213Z 225DEG 38KT 3540 9380 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 29, 6:30 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 29, 6:30 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
630 PM CDT Wed Mar 29 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings will develop late tonight and early Thursday and
will persist through the day Thursday. A few patches of light
rain may occur Thursday in northeast Oklahoma and northwest
Arkansas, but the chances are too low at any one site to include
in the TAF. West winds will occasionally gust over 20 knots during
the day Thursday.

&&

.PREV DISCUSSION... /Issued 355 PM CDT Wed Mar 29 2017/

DISCUSSION...

Surface low near the Oklahoma/Kansas border southwest of Wichita
will move northeast overnight. Weak dryline/cold front is moving
across northeast Oklahoma at this time, and the potential still
exists for a few strong to severe storms east of this boundary
over the next few hours. However, the greatest coverage of severe
storms will likely be east of our forecast area.

Thursday will be a cloudy, raw day, with the possibility of a few
showers across northeast Oklahoma and northwest Arkansas.
Temperatures will struggle to warm much at all during the day,
with some places likely not even reaching 50 degrees.

A rapid warmup begins Friday and continues Saturday ahead of the
next storm system that will result in another round of showers and
thunderstorms late Saturday into Monday. This system will take a
southerly track, so the severe weather risk in our area will be
quite low. Locally heavy rain will be possible however.

Another upper system will follow quickly on the heels of this one
Tuesday and Wednesday. Moisture return will be limited, but the
strength of the system dictates at least a mention of showers and
thunderstorms around Tuesday night of next week.

Stayed close to guidance temperatures the next couple days, with
the much colder NAM and ECMWF MOS numbers preferred for high
temperatures Thursday.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

AVIATION...05
Hazardous weather outlook, Mar 29, 4:43 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 PM CDT Wed Mar 29 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 PM CDT Wed Mar 29 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Western Arkansas and extreme eastern Oklahoma.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Western Arkansas and extreme eastern Oklahoma.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
An elevated risk of severe thunderstorms, including the
possibility of a few tornadoes, will be present through early
this evening. The main risk area will be roughly east of a line
from Gentry Arkansas to Whitesboro Oklahoma.

The atmosphere over eastern oklahoma and western Arkansas
continues to de-stabilize this afternoon. Thunderstorms are
expected to increase across extreme eastern Oklahoma and western
Arkansas through the early evening, with some of the storms
potentially becoming supercells in a highly sheared environment.
Any supercells will have the potential for all modes of severe
weather, including isolated tornadoes. The greater threat for
significant severe weather appears to be farther east.

In addition, scattered thunderstorms remain possible across
northeast Oklahoma as an upper level low passes nearby. A few of
these cells could produce small hail. Storms will end from west to
east this evening as the strong upper storm system continues to
move east.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY through FRIDAY...No Hazards.
SATURDAY...Severe Thunderstorm Potential.
SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Another storm system will bring a chance of thunderstorms to the
area this weekend into early next week, along with a threat of
heavy rainfall.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers and first responders should monitor the latest
forecasts updates this afternoon and evening.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Mar 29, 5:20 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             5 W VERDIGRIS           36.23N 95.78W
03/29/2017  E1.00 INCH       ROGERS             OK   TRAINED SPOTTER

&&

KAH
Local storm report, Mar 29, 5:28 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 NW CLAREMORE          36.33N 95.64W
03/29/2017  E0.75 INCH       ROGERS             OK   PUBLIC

            HALF TO THREE-QUARTER INCH HAIL REPORTED. REPORT RECEIVED
            VIA SOCIAL MEDIA.

&&

KAH
Special weather statement, Mar 29, 5:48 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
548 PM CDT WED MAR 29 2017

OKZ057-061-062-292315-
Craig OK-Rogers OK-Mayes OK-
548 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN
ROGERS AND NORTHWESTERN MAYES COUNTIES UNTIL 615 PM CDT...

At 548 PM CDT, a strong thunderstorm was located over Chelsea, moving
northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...                         Chelsea...
White Oak...

LAT...LON 3671 9508 3643 9541 3653 9554 3660 9547
      3660 9543 3663 9543 3681 9525
TIME...MOT...LOC 2248Z 220DEG 39KT 3653 9542
Special weather statement, Mar 29, 6:14 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 PM CDT WED MAR 29 2017

OKZ057-058-292345-
Craig OK-Ottawa OK-
614 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND
NORTHWESTERN OTTAWA COUNTIES UNTIL 645 PM CDT...

At 614 PM CDT, a strong thunderstorm was located 7 miles northwest of
Vinita, moving northeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Welch...                          Bluejacket...
Pyramid Corners...

LAT...LON 3692 9487 3666 9517 3675 9529 3700 9510
      3700 9500
TIME...MOT...LOC 2314Z 220DEG 38KT 3674 9521
Special weather statement, Mar 29, 6:40 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
640 PM CDT WED MAR 29 2017

OKZ058-300000-
Ottawa OK-
640 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTAWA COUNTY UNTIL
700 PM CDT...

At 640 PM CDT, a strong thunderstorm was located 4 miles west of
Commerce, moving northeast at 55 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Commerce...                       Treece...
Picher...                         Cardin...

LAT...LON 3688 9495 3692 9500 3694 9500 3695 9499
      3695 9501 3700 9498 3700 9477
TIME...MOT...LOC 2340Z 220DEG 49KT 3696 9495
Special weather statement, Mar 29, 9:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
913 PM CDT WED MAR 29 2017

ARZ020-300245-
Franklin AR-
913 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FRANKLIN COUNTY
UNTIL 945 PM CDT...

At 913 PM CDT, a strong thunderstorm was located 3 miles southwest of
Denning, moving northeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Altus...                          Denning...
Wiederkehr Village...             Alix...
Etna...

This includes Interstate 40 in Arkansas between mile markers 39 and
42.

A tornado watch remains in effect until midnight CDT for west central
Arkansas.

LAT...LON 3540 9371 3537 9376 3538 9376 3540 9379
      3542 9380 3534 9381 3541 9389 3556 9371
TIME...MOT...LOC 0213Z 225DEG 38KT 3540 9380

Nearby

Special Weather Statements in Arkansas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.